Advertisement

Archiv der Mathematik

, Volume 113, Issue 1, pp 59–62 | Cite as

Semialgebraic version of Whitney’s extension theorem

  • Beata Kocel-Cynk
  • Wiesław PawłuckiEmail author
  • Anna Valette
Open Access
Article
  • 58 Downloads

Abstract

In this note we prove a semialgebraic counterpart of Whitney’s extension theorem.

Keywords

Whitney field Extension theorem \(\mathcal {C}^p\)-functions Nash functions 

Mathematics Subject Classification

58C25 14P20 57R35 03C64 

Notes

References

  1. 1.
    Bochnak, J., Coste, M., Roy, M.-F.: Géométrie algébrique réelle. Springer, Berlin (1987)zbMATHGoogle Scholar
  2. 2.
    Efroymson, G.A.: The Extension Theorem for Nash Functions. Real algebraic geometry and quadratic forms (Rennes, 1981), 343–357, Lecture Notes in Math. 959, Springer, Berlin (1982)Google Scholar
  3. 3.
    Fischer, A.: Smooth functions in o-minimal structures. Adv. Math. 218, 496–514 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Hörmander, L.: On the division of distributions by polynomials. Ark. Mat. 3, 555–568 (1958)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Kurdyka, K., Pawłucki, W.: Subanalytic version of Whitney’s extension theorem. Studia Math. 124, 269–280 (1997)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Kurdyka, K., Pawłucki, W.: O-minimal version of Whitney’s extension theorem. Studia Math. 224(1), 81–96 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Łojasiewicz, S.: Sur le problème de la division (French). Studia Math. 18, 87–136 (1959)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Malgrange, B.: Ideals of Differentiable Functions. Oxford University Press, Oxford (1966)zbMATHGoogle Scholar
  9. 9.
    Shiota, M.: Approximation theorems for Nash mappings and Nash manifolds. Trans. Am. Math. Soc. 293(1), 319–337 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Shiota, M.: Nash Manifolds. Lecture Notes in Mathematics, vol. 1269. Springer, Berlin (1987)Google Scholar
  11. 11.
    Whitney, H.: Analytic extensions of differentiable functions defined in closed sets. Trans. Am. Math. Soc. 36(1), 63–89 (1934)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Author(s) 2019

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Instytut Matematyki Politechniki KrakowskiejKrakówPoland
  2. 2.Instytut Matematyki Uniwersytetu JagiellońskiegoKrakówPoland

Personalised recommendations